Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 224, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 25, 2002, 10:07 PM CDT for Edmonson County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2002, 10:07 PM CDT (03:07 UTC)
- Expired
- Aug 25, 2002, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Edmonson County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WUUS53 KLMK 260307 SVRSDF KYC061-260345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1007 PM CDT SUN AUG 25 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1045 PM CDT * AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF BEE SPRING...OR ABOUT 28 MILES NORTHEAST OF BOWLING GREEN...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINDYVILLE AROUND 1020 PM CDT MAMMOTH CAVE...BROWNSVILLE AROUND 1030 PM CDT RHODA AROUND 1040 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:30 PM CDT, 8 hours 37 minutes earlier.
Area forecast discussion, Aug 25, 1:30 PM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN AUG 25 2002 THUNDERSTORMS HAVE DEVELOPED ACROSS THE COUNTY FORECAST AREA (CFA) THIS AFTERNOON IN RESPONSE TO THE DEVELOPING TROF OVER KENTUCKY AND TENNESSEE. WE EXPECT THE STORMS TO DISSIPATE THIS EVENING AS WE LOOSE THE DAYTIME HEATING. THE ETA AND AVN BOTH INDICATE A CLOSED MID LEVEL LOW ACROSS SOUTHERN KENTUCKY AND TENNESSEE MONDAY THROUGH AT LEAST THURSDAY. THE SURFACE LOW WITH THIS SYSTEM WILL DEVELOP OVER EASTERN GEORGIA. DEEPER MOISTURE WILL REMAIN SOUTH AND EAST OF OUR CFA BUT THE UNSTABLE CONDITIONS COMBINED WITH AFTERNOON HEATING WILL PRODUCE SCATTERED THUNDERSTORMS EACH AFTERNOON ESPECIALLY OVER THE EASTERN PORTION OF THE CFA. FWC AND MAV TEMPERATURES ARE IN AGREEMENT AND LOOK GOOD THROUGH THE FORECAST PERIOD. .SDF...NONE. JA
In the hours before
Local storm report, Aug 25, 8:29 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
929 PM EDT SUN AUG 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM SALMONS KY WIND DAMAGE
08/25/02 SIMPSON TREES BLOWN DOWN. REPORTED
BY PUBLIC.
MRCLocal storm report, Aug 25, 9:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1005 PM EDT SUN AUG 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM SALMONS KY WIND DAMAGE
08/25/02 SIMPSON TREES BLOWN DOWN. REPORTED
BY PUBLIC.
0950 PM RAPIDS KY WIND DAMAGE
08/25/02 SIMPSON TREES DOWNED. REPORTED BY
COUNTY ROAD DEPARTMENT.
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:10 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 35 min |
| Aug 25, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 29 min |
| Aug 25, 10:04 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.